Symptoms of a Maxalt overdose may include incontinence, changes in heart rhythm, and vomiting. The effects of a Maxalt overdose will vary depending on a number of factors, including how much Maxalt was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Treatment for an overdose of Maxalt can involve pumping the stomach or administering fluids through an intravenous line. If you believe that you may have overdosed on Maxalt, seek medical attention immediately.
Maxalt Overdose: An OverviewMaxalt® (rizatriptan benzoate) is a prescription medication that has been licensed to treat migraine headaches. As with all medicines, it is possible to take too much Maxalt. The effects of a Maxalt overdose will vary depending on a number of factors, including how much Maxalt was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Maxalt, seek medical attention immediately.
- Low heart rate (bradycardia)
- Incontinence (inability to control the bladder or bowels)
- Heart rhythm changes (arrhythmia)
- High blood pressure (hypertension)
- Other heart problems.
Treatment for a Maxalt OverdoseTreatment for a Maxalt overdose varies. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Maxalt overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart for at least 12 hours
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Maxalt.